Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 10, 2017, 9:57 AM EST for Williams County, Ohio. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2017, 9:57 AM EST (14:57 UTC)
- Expired
- Feb 11, 2017, 7:00 PM EST
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, OH
The river
Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
905 WGUS43 KIWX 101457 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 AM EST FRI FEB 10 2017 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County .Runoff from recent rainfall has led to the river rising slightly above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC171-111457- /O.NEW.KIWX.FL.W.0015.170210T1457Z-170212T0000Z/ /MONO1.1.ER.170210T0827Z.170210T1315Z.170211T0000Z.NO/ 957 AM EST FRI FEB 10 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Saint Joseph River Ohio below Montpelier * until Saturday evening. * At 8 AM Friday the stage was 12.1 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will fall below flood stage around 7 PM Friday February 10. * At 12.0 feet...Flooding of low land and agricultural land begins near the river. * This crest compares to a previous crest of 12.3 feet which occurred on Dec 7 2011. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
2 follow-up statements
746 WGUS83 KIWX 110228 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 928 PM EST FRI FEB 10 2017 ...The Flood Warning has been extended for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County .Runoff from recent rainfall has led to the river rising slightly above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC171-120228- /O.EXT.KIWX.FL.W.0015.000000T0000Z-170212T0900Z/ /MONO1.1.ER.170210T0827Z.170210T1315Z.170211T0900Z.NO/ 928 PM EST FRI FEB 10 2017 The Flood Warning has been extended for The Saint Joseph River Ohio below Montpelier * until late Saturday night. * At 8 AM Friday the stage was 12.1 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will fall below the 12.0 foot flood stage around 4 AM Saturday February 11. * At 12.0 feet...Flooding of low land and agricultural land begins near the river. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
022
WGUS83 KIWX 111511
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 AM EST SAT FEB 11 2017
...The Flood Warning is cancelled for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
...The Flood Warning has been extended for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
OHC039-051-171-121511-
/O.EXT.KIWX.FL.W.0014.000000T0000Z-170215T0800Z/
/STRO1.1.ER.170210T0330Z.170212T0600Z.170214T0800Z.NO/
1011 AM EST SAT FEB 11 2017
The Flood Warning has been extended for
The Tiffin River near Stryker
* until late Tuesday night.
* At 9 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.3 feet around 1
AM Sunday February 12 and fall below flood stage around 3 AM
Tuesday February 14.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$
OHC171-111541-
/O.CAN.KIWX.FL.W.0015.000000T0000Z-170212T0900Z/
/MONO1.1.ER.170210T0827Z.170210T1315Z.170210T1948Z.NO/
1011 AM EST SAT FEB 11 2017
The Flood Warning is cancelled for
The Saint Joseph River Ohio below Montpelier
* At 7 AM Saturday the stage was 11.6 feet
* Flood stage is 12.0 feet.
* The river fell below flood stage overnight.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:02 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 10, 6:02 AM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
602 AM EST Fri Feb 10 2017
.SYNOPSIS...
Issued at 257 AM EST Fri Feb 10 2017
Considerable high cloud cover this morning will thin into this
afternoon with warmer air returning to the region courtesy of
gusty southwest winds. Temperatures will continue to warm through
the weekend with rain likely late Saturday into early Sunday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 257 AM EST Fri Feb 10 2017
Broad sfc ridge centered over the TN valley will rapidly shift
off into the wrn Atlantic by evening. Rtn flow aloft already
ramping up into the lakes and low level thermal trough will build
in earnest as a result.
Primary question is sfc temp response underneath considerable high
cloud debris spilling sewd from disturbance crossing the nrn lakes
this morning. Blended mos close and a deemed a good starting point
as cloud debris thins through this aftn and mixed layer deepens.
However shallow snow cover within narrow snow field through cntrl
IN/IL will likely yield somewhat cooler temps from MZZ to AOH.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 257 AM EST Fri Feb 10 2017
General high zonal across the ern US to start will devolve into
more concerted deep mean troughing over ern Canada and New England
longer term. Series of nrn stream sw disturbances amplifying sewd
through this flow pattern remain removed from srn stream flow
through the srn US and inherent richer moisture stream. Thus mild
temps this weekend will gradually cool to near normal by mid
period with a token chance for snow showers Wed & Fri.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 602 AM EST Fri Feb 10 2017
VFR/dry conditions will prevail today into this evening with
southerly winds increasing on the backside of high pressure. Mixed
signals in model guidance regarding low level moistening later
tonight. Opted for a MVFR group toward daybreak Saturday for now
though confidence is low.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 10, 5:41 AM EST, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 541 AM EST Fri Feb 10 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of...Michigan City...La Porte...South Bend... Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...Nappanee... Lagrange...Topeka...Shipshewana...Angola...Fremont...Kendallville... Ligonier...Albion...Auburn...Garrett...Knox...North Judson... Bass Lake...Winamac...Francesville...Medaryville...Plymouth... Bremen...Culver...Rochester...Akron...Warsaw...Winona Lake... Syracuse...Mentone...Columbia City...Tri-Lakes...South Whitley... Fort Wayne...New Haven...Monticello...Monon...Brookston... Logansport...Royal Center...Peru...Grissom AFB...Mexico...Wabash... North Manchester...Huntington...Roanoke...Bluffton...Ossian... Decatur...Berne...Marion...Gas City...Upland...Hartford City... Montpelier...Portland...Dunkirk...Niles...Benton Harbor... St. Joseph...Fair Plain...Benton Heights...Buchanan...Paw Paw Lake... Dowagiac...Cassopolis...Marcellus...Sturgis...Three Rivers... White Pigeon...Mendon...Coldwater...Bronson...Hillsdale... Jonesville...Litchfield...Bryan...Edgerton...Wauseon...Archbold... Swanton...Delta...Defiance...Sherwood...Hicksville...Napoleon... Deshler...Liberty Center...Paulding...Antwerp...Payne...Ottawa... Leipsic...Columbus Grove...Continental...Pandora...Van Wert... Ohio City...Lima...Spencerville 541 AM EST Fri Feb 10 2017 /441 AM CST Fri Feb 10 2017/ This hazardous weather outlook is for portions of northwest Ohio... northern Indiana and southwest Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-111000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 541 AM EST Fri Feb 10 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous for small craft will continue into this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous for small craft are likely to redevelop Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.